MAUDE Adverse Event Report: STRYKER GMBH BONE SCREW, CROSS-PIN, 2.7X14MM, 1/P; PLATE, FIXATION, BONE

STRYKER GMBH BONE SCREW, CROSS-PIN, 2.7X14MM, 1/P; PLATE, FIXATION, BONE
Model Number 52-27014S
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device disposition is unknown.
 
Event or Problem Description
As reported: "hospital name: (b)(6).The patient was admitted to our hospital because "about 2 years after the replantation of the right hand 2-5 fingers, internal fixation was required to be removed".8 months ago, he was admitted to our hospital for "joint lysis" because of "joint stiffness after replantation of right hand 2-5 fingers".Postoperative improvement and discharge, outpatient follow-up, limited right 2-5 finger flexor activity, outpatient visit in our hospital on (b)(6) 2020, reexamination x-ray film showed "postoperative review of right hand trauma, fixation of the second metacarpal plate and screw, good position of the broken end; the third and fourth metacarpal carpal joints and part of the carpal bones can be fixed with multiple kirschner pins in a good position.Now for further operation, the tendon is released and internal fixation is removed.(b)(6) 2020 "internal fixation was performed with brachial plexus block plus vein occlusion, and right extensor tendon 2-5 was released".During the operation, 1 steel plate +5 screws were removed, and two screws were removed with special tools, which would not rotate and slip.The thread on the screw becomes shallow.But eventually remove the screw completely.2020-12-12 the patient had no symptoms and was discharged".New update: issues were confirmed with only the following 2 screws: catalog: 52-27014s lot 1000346179, qty 2.
 
Additional Manufacturer Narrative
Correction: refer to d4 lot number.The reported event could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.The device inspection was not possible as the product was not returned for investigation.The device history record could not be reviewed because the affected device was not returned, and the correct lot number was not communicated.A review of the labeling did not indicate any abnormalities.The instructions for use instructs user that: ¿when engaging the screw, axial pressure of the screwdriver into the screw head must be adequately applied to ensure that the blade is fully inserted into the screw head.This results in proper axial alignment and full contact between driver and screw, minimizing the risk of damage and leading to optimal friction fit performance.Prior to implant explantation, the screw head recess should be cleaned of debris by means of a scalpel or other instrument to provide an optimal fit between blade and screw.¿ more detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.However, one of the probable root causes could be insufficient cleaning of the debris present in screw head recess by means of a scalpel or other instrument to provide an optimal fit between blade and screw.If device is returned or any further information is provided, the investigation report will be reassessed.
 
Event or Problem Description
As reported: "hospital name: (b)(6) the patient was admitted to our hospital because "about 2 years after the replantation of the right hand 2-5 fingers, internal fixation was required to be removed".8 months ago, he was admitted to our hospital for "joint lysis" because of "joint stiffness after replantation of right hand 2-5 fingers".Postoperative improvement and discharge, outpatient follow-up, limited right 2-5 finger flexor activity, outpatient visit in our hospital on (b)(6) 2020, reexamination x-ray film showed "postoperative review of right hand trauma, fixation of the second metacarpal plate and screw, good position of the broken end; the third and fourth metacarpal carpal joints and part of the carpal bones can be fixed with multiple kirschner pins in a good position.Now for further operation, the tendon is released and internal fixation is removed.(b)(6) 2020 "internal fixation was performed with brachial plexus block plus vein occlusion, and right extensor tendon 2-5 was released." during the operation, 1 steel plate +5 screws were removed, and two screws were removed with special tools, which would not rotate and slip.The thread on the screw becomes shallow.But eventually remove the screw completely.2020-12-12 the patient had no symptoms and was discharged." new update: issues were confirmed with only the following 2 screws: catalog: 52-27014s lot 1000346179, qty 2.

Brand Name
BONE SCREW, CROSS-PIN, 2.7X14MM, 1/P
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key11386980
Report Number0008031020-2021-00071
Device Sequence Number3334928
Product Code HRS
UDI-Device Identifier07613154699834
UDI-Public07613154699834
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K040022
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number52-27014S
Device Catalogue Number52-27014S
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/03/2021
Supplement Date Received by Manufacturer03/04/2021
Initial Report FDA Received Date02/26/2021
Supplement Report FDA Received Date03/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age26 YR